Alert archive / Washington / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Seattle, WA
NWS Seattle, WA issued this severe thunderstorm warning at Jun 24, 2007, 3:58 PM PDT for King County, Pierce County, Washington. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2007, 3:58 PM PDT (22:58 UTC)
- Expired
- Jun 24, 2007, 4:30 PM PDT
- In force
- 32 min
- Issued by
- NWS Seattle, WA
- Area
- Counties, with a storm outline in the text
Counties King County, WA, Pierce County, WA
The radar
The Seattle radar (KATX), 104 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 11.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSEW 242259 SVRSEW WAC033-053-242330- /O.NEW.KSEW.SV.W.0001.070624T2258Z-070624T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SEATTLE WA 358 PM PDT SUN JUN 24 2007 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL KING COUNTY IN WEST CENTRAL WASHINGTON... THIS INCLUDES THE CITIES OF....ENUMCLAW...CEDAR FALLS... COVINGTON-... NORTH CENTRAL PIERCE COUNTY IN WEST CENTRAL WASHINGTON... THIS INCLUDES THE CITY OF SUMNER... * UNTIL 430 PM PDT * AT 356 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR BONNEY LAKE...OR ABOUT NEAR SUMNER...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COVINGTON BY 410 PM PDT... MAPLE VALLEY BY 420 PM PDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4722 12230 4711 12210 4742 12170 4756 12196 $$ CERNIGLIA
2 follow-up statements
000 WWUS56 KSEW 242318 SVSSEW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 417 PM PDT SUN JUN 24 2007 WAC033-053-242330- /O.CON.KSEW.SV.W.0001.000000T0000Z-070624T2330Z/ PIERCE WA-KING WA- 417 PM PDT SUN JUN 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM PDT FOR CENTRAL KING AND NORTH CENTRAL PIERCE COUNTIES... AT 410 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL AND POSSIBLE STRONG WINDS. THIS STORM WAS LOCATED NEAR BLACK DIAMOND...OR ABOUT 6 MILES NORTHWEST OF ENUMCLAW...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BLACK DIAMOND AND COVINGTON-SAWYER-WILDERNESS BY 425 PM PDT... MAPLE VALLEY...PALMER...6 MILES WEST OF SELLECK AND 8 MILES SOUTH OF MIRRORMONT BY 430 PM PDT... LAT...LON 4722 12230 4711 12210 4742 12170 4756 12196 $$ CERNIGLIA
000 WWUS56 KSEW 242332 SVSSEW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 431 PM PDT SUN JUN 24 2007 WAC033-053-242341- /O.EXP.KSEW.SV.W.0001.000000T0000Z-070624T2330Z/ PIERCE WA-KING WA- 431 PM PDT SUN JUN 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KING AND NORTH CENTRAL PIERCE COUNTIES EXPIRED AT 430 PM PDT... LAT...LON 4722 12230 4711 12210 4742 12170 4756 12196 $$ CERNIGLIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:45 PM PDT, 13 minutes earlier.
Area forecast discussion, Jun 24, 3:45 PM PDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 345 PM PDT MON JUN 24 2007 .SYNOPSIS...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT THEN MOVE INTO EASTERN WASHINGTON ON TUESDAY. LOW LEVEL FLOW WILL GO OFFSHORE TONIGHT INTO TUESDAY MORNING AS A THERMALLY INDUCED TROUGH OF LOW PRESSURE MOVES NORTHWARD ALONG THE COAST. THE LOW WILL SHIFT INTO EASTERN WASHINGTON TUESDAY NIGHT AND WEDNESDAY. ANOTHER UPPER LEVEL TROUGH WILL SET UP OFF THE COAST LATER WEDNESDAY WITH A CHANCE OF SHOWERS RETURNING TO THE FORECAST AT THAT TIME. && .SHORT TERM...TRANSITION TO OFFSHORE FLOW IN PROGRESS THIS AFTERNOON. SATELLITE IMAGERY SHOWS CU FIELD OVER WESTERN WASHINGTON DECREASING THIS AFTERNOON. ACARS SOUNDINGS SHOW THE WINDS BETWEEN 850 AND 700 MB HAVE GONE EASTERLY. KOTH-KSEA SURFACE GRADIENT DOWN TO -4 MB AND KUIL-KBLI BELOW -1MB AT 22Z. WATER VAPOR SATELLITE IMAGERY SHOWS UPPER TROUGH APPROACHING 140W CONTINUING TO DIG A LITTLE. THIS IS INCREASING THE AMPLITUDE OF THE UPPER LEVEL RIDGE NEAR 130W. THE RIDGE WILL MOVE EAST TONIGHT WITH THE RIDGE AXIS OVER WESTERN WASHINGTON ON TUESDAY. TEMPERATURES ALOFT WARM QUICKLY WITH 850 MB TEMPERATURES WHICH WERE NEAR 0 THIS MORNING WARMING TO 12-14C BY TUESDAY AFTERNOON. AT THE SURFACE A THERMALLY INDUCED TROUGH ALONG THE OREGON COAST THIS AFTERNOON WILL SHIFT NORTH OVER THE WASHINGTON COAST TONIGHT. ALL THIS ADDS UP TO A MUCH WARMER DAY ON TUESDAY WITH MANY PLACES GETTING INTO THE 80S FOR HIGHS. THE WARM UP WILL BE SHORT LIVED WITH THE UPPER LEVEL RIDGE AXIS AND THE THERMALLY INDUCED TROUGH MOVING EAST OF THE CASCADES TUESDAY NIGHT. SURFACE GRADIENTS TURN BACK ONSHORE WHICH WILL DROP MAX TEMPS BACK DOWN TO WITHIN A COUPLE DEGREES OF NORMAL ON WEDNESDAY. UPPER LEVEL TROUGH ONCE AGAIN TAKES UP RESIDENCE OFF THE COAST ON THURSDAY WITH THE FIRST OF A SERIES OF WEAK SHORTWAVES SPINNING OUT OF THE TROUGH OVER WESTERN WASHINGTON. WE HAVE SEEN THIS PATTERN NUMEROUS TIMES SO FAR THIS MONTH. THE SHORTWAVE THAT MOVES THROUGH IS FAIRLY WEAK BUT NOT WEAK ENOUGH TO KEEP A CHANCE OF SHOWERS OUT OF THE FORECAST. FELTON .LONG TERM...EXTENDED MODELS PRETTY CONSISTENT EARLY ON WITH THE UPPER LEVEL TROUGH OFFSHORE KICKING WEAK SHORTWAVE INTO WESTERN WASHINGTON FRIDAY INTO EARLY SATURDAY. SOME CHANGES IN THE MODEL SOLUTIONS FOR THE LATTER HALF OF THE EXTENDED WITH THE GFS KICKING THE TROUGH OUT TO THE EAST WHILE THE EURO AND CANADIAN KEEPS WESTERN WASHINGTON IN THE WEAK TROUGH POSITION. GIVEN THE CURRENT PATTERN AND THE LACK OF CONSENSUS IN THE EXTENDED MODEL WILL STAY WITH THE CHANCE OF SHOWERS FORECAST THROUGH THE PERIOD. FELTON && .AVIATION...THE CU WILL CONTINUE TO EVAPORATE. CIRRUS WILL INCREASE TONIGHT. THE LIGHT SOUTHERLY BREEZE AT SEA TAC WILL BECOME LIGHT AND VARIABLE AND THEN NORTHERLY LATER THIS EVENING. WE MAY SEE AN EAST WIND FOR A FEW HOURS TUE MORNING WITH OFFSHORE FLOW/THERMAL TROF. MM && .SEW WATCHES/WARNINGS/ADVISORIES...NONE. WWW.WRH.NOAA.GOV/SEW
In the hours before
Local storm report, Jun 24, 3:14 PM PDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
314 PM PDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 5 WSW TACOMA 47.21N 122.56W
06/24/2007 M0.25 INCH PIERCE WA TRAINED SPOTTER
PEA SIZE HAIL NEAR DUPONT WITH VERY HEAVY RAIN.
&&
CERNIGLIANearby
Severe Thunderstorm Warnings in Washington, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.